# SDR IXXA95135

- Difficulty date: December 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N906R
- Make and model: Doug DC-8-63F
- Aircraft serial: 46087
- System (JASC): 6120 · Propeller Controlling System
- Part: Actuator
- Part number: 179893
- Condition: Failed
- Location: Pitch Trim Comp
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE FROM KLCK TO TJSJ, THE FLIGHT CREW SMELLED THE STRONG ODOR OF ELECTRICAL SMOKE, AND OBSERVED THAT THE PITCH TRIM COMPENSATION LIGHT FLICKERED SEVERAL TIMES.  THE PTC WAS TURNED OFF AND ITS CIRCUIT BREAKER PULLED, AT WHICH TIME THE FUMES STOPPED.  INSPECTION ON THE GROUND IN TJSJ REVEALED THAT THE PTC ACTUATOR HAD FAILED ELECTRICALLY, PRODUCING THE ELECTRICAL SMELL.  THE ACTUATOR WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.  (M)
